Jump to content
ACN Latitudes Forums
mkwgbennett

Tics Caused by Zoloft??

Recommended Posts

Hello.  I recently took my 11-year-old son to the pediatrician for OCD symptoms.  The doctor put him on 25mg of Zoloft and three days later he is experiencing severe abdominal tics.  Has anyone else experienced this?  Wondering if it is caused by the Zoloft or is secondary to the OCD.  I tried calling the Dr 3 times yesterday and my calls were never returned.  I will be changing pediatricians after this experience, but I have no idea whether to leave him on the meds or not.  

We've never dealt with tics before.... :( 

Share this post


Link to post
Share on other sites

Hi mkwgbennett and welcome to the forums. I was waiting to see if any members had this experience with Zoloft before responding. But it did not surprise me when I saw your note. Zoloft is a drug that has helped many people but can also cause a range of unwanted neurological responses (among other types of potential side effects). It can also require care when weaning off of it. 

Take a look at this list of side effects linked below. It includes convulsions and "muscle spasm or jerking of all extremities."  The incidence of convulsions is considered uncommon and the incidence of the jerking and spasms unknown. But it can happen. The huge list of negative side-effects is pretty sobering.

https://www.drugs.com/sfx/zoloft-side-effects.html

Your child may be among those who have an adverse reaction to Zoloft. What is happening right now? Did the doctor get back in touch and change the approach?  We would like to help in any way we can. Hang in there--you should be able to address this. 

Share this post


Link to post
Share on other sites

Hi, I am in the same situation.  My son has had tics that come and go  for years and recently they have been horrible.  He even tics as he sleeps. This week they have been non stop.   I was praying --deep prayer, father God take away this disorder ---when Jesus's face came to mind and the words sertraline.  Research the sertraline ---which is Zoloft.  As my son drifted off to sleep I grabbed my phone and typed in the phrase zoloft and tics.   LO AND BEHOLD it is a factor.  Case studies proved that zoloft causes tic disorders.    I have had my son on this for years due to his anxiety, ocd etc.   I will be weening him off immediately.  Praying for your child and those who suffer from these terrible movement disorders.  We need to make more people aware of this! 

Share this post


Link to post
Share on other sites
15 hours ago, Sheila said:

Hi mkwgbennett and welcome to the forums. I was waiting to see if any members had this experience with Zoloft before responding. But it did not surprise me when I saw your note. Zoloft is a drug that has helped many people but can also cause a range of unwanted neurological responses (among other types of potential side effects). It can also require care when weaning off of it. 

Take a look at this list of side effects linked below. It includes convulsions and "muscle spasm or jerking of all extremities."  The incidence of convulsions is considered uncommon and the incidence of the jerking and spasms unknown. But it can happen. The huge list of negative side-effects is pretty sobering.

https://www.drugs.com/sfx/zoloft-side-effects.html

Your child may be among those who have an adverse reaction to Zoloft. What is happening right now? Did the doctor get back in touch and change the approach?  We would like to help in any way we can. Hang in there--you should be able to address this. 

Thank you so much for this helpful information.  The doctor never called me back, but I'm going to try again tomorrow, especially as I wait for an appointment with a new pediatrician.

Share this post


Link to post
Share on other sites
2 hours ago, CherylN said:

Hi, I am in the same situation.  My son has had tics that come and go  for years and recently they have been horrible.  He even tics as he sleeps. This week they have been non stop.   I was praying --deep prayer, father God take away this disorder ---when Jesus's face came to mind and the words sertraline.  Research the sertraline ---which is Zoloft.  As my son drifted off to sleep I grabbed my phone and typed in the phrase zoloft and tics.   LO AND BEHOLD it is a factor.  Case studies proved that zoloft causes tic disorders.    I have had my son on this for years due to his anxiety, ocd etc.   I will be weening him off immediately.  Praying for your child and those who suffer from these terrible movement disorders.  We need to make more people aware of this! 

Thanks so much for your thoughtful answer and prayers.  In my heart I believe the Zoloft is to blame, and I'm going to look for other alternatives.  Thoughts and prayers for your son as well.

Share this post


Link to post
Share on other sites

Thank you MKW    It has been a few weeks since I posted last ---June 27th till today July 15.  I must say I am so excited to report that I have gotten my sons dose of zoloft slowly cut down to half and as of two days ago he has not had a visible tic.   IT HAD TO BE THE ZOLOFT.  I have also purchased some oils from young living that were suggested by someone on a blog out there on the internet.  I spent more than I wanted to --but they came today.  If his tic returns --and hopefully they won't I will try the oils as I was hopeful when reading the blog that they would be helpful.  I would definitely take him off that zoloft if you have not already!

Share this post


Link to post
Share on other sites

Thanks for the update, CheryIN!  I've reduced his meds to 1/2, which is 12 milligrams and that seems to help.  But....if the tics return, he will be off of zoloft!  I'm so excited to hear about your good news.  There is nothing worse than watching your child suffer and not be able to help them.  

 

On 7/17/2017 at 9:19 PM, CherylN said:

Thank you MKW    It has been a few weeks since I posted last ---June 27th till today July 15.  I must say I am so excited to report that I have gotten my sons dose of zoloft slowly cut down to half and as of two days ago he has not had a visible tic.   IT HAD TO BE THE ZOLOFT.  I have also purchased some oils from young living that were suggested by someone on a blog out there on the internet.  I spent more than I wanted to --but they came today.  If his tic returns --and hopefully they won't I will try the oils as I was hopeful when reading the blog that they would be helpful.  I would definitely take him off that zoloft if you have not already!

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now



×